hypoglycemia from an insulin overdose
|
Glucagon
|
|
GlucaGen
|
|
Hypoglycemia from an insulin overdose
|
|
Gastrointestinal effects (nausea, vomiting)
|
|
Hypotension
|
|
Anaphylaxis
|
|
Turn unconscious clients on their side to prevent aspiration from vomit- ing.
|
|
Monitor for persistent nausea and vomiting.
|
|
Monitor fluid and carbohydrate intake.
|
|
Assess neurologic status throughout treatment
|
|
Monitor for signs of hypoglycemia before and during treatment
|
|
Give IV, IM, or subcutaneously.
|
|
Expect unconscious clients to regain consciousness about 20 min after IV administration.
|
|
Provide food after clients regain consciousness and can swallow.
|
|
Be aware that, for severe hypoglycemia, IV glucose is the treatment of choice because it acts faster than glucagon does.
|
|
Warn client and family that vomiting is common after administration of glucagon
|
|
Explain need to keep client on side until consciousness is regained
|
|
Encourage oral intake when tolerated to prevent another episode of hypoglycemia
|
|
Educate client on signs and symptoms of hypoglycemia and how to prevent severe hypoglycemic event by carrying sugar packets or candy for emergencies.
|
|
Hypoglycemia from starvation (due to the lack of stored glycogen)
|
|
Pheochromocytoma
|
|
Hypersensitivity to sulfites used as preservatives (wine, foods), other drugs related to sulfonamides (acetazolamide, thiazide diuretics, tolbutamide)
|
|
Cardiovascular disorders
|
|
Adrenal insufficiency
|
|
Effects of oral anticoagulants (warfarin) increase.
|
|
Negates effects of insulin
|
|
Phenytoin inhibits glucagon
|
No comments yet.
Cheatography n. The art of mapping complex subjects into clear, instantly navigable reference guides.